Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Sep 18, 2011, 8:21 PM CDT for Haskell County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2011, 8:21 PM CDT (01:21 UTC)
- Expired
- Sep 18, 2011, 9:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 83 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
570
WWUS84 KTSA 190121
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT SUN SEP 18 2011
OKZ070-074-190215-
HASKELL OK-MUSKOGEE OK-
821 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
AT 822 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WHITEFIELD...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...STIGLER...WHITEFIELD...BRIARTOWN
AND PORUM.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3529 9540 3531 9536 3529 9535 3532 9534
3546 9507 3532 9495 3512 9534
TIME...MOT...LOC 0122Z 232DEG 14KT 3523 9527
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 18, 6:32 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 18, 6:32 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 632 PM CDT SUN SEP 18 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. COLD FRONT HAS MOVED THROUGH BVO...TUL...RVS WHERE VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AND INTO MONDAY. A LAYER OF MOISTURE MAY SWING SOME CLOUDS THROUGH DURING THE MID TO LATE EVENING. FRONT SHOULD MOVE THROUGH MLC AROUND 02Z WITH IMPROVING CONDITION THERE. THUNDERSTORMS WILL GRADUALLY MOVE THROUGH XNA...FYV...FSM THIS EVENING. WET GROUND LIKELY TO RESULT IN LOW CLOUDS MIDNIGHT OR AFTER WITH IFR CIGS/VSBYS LIKELY LATE. CONDITIONS IMPROVING MID TO LATE MORNING MONDAY...FOLLOWED BY VFR. /SA && .PREV DISCUSSION... /ISSUED 407 PM CDT SUN SEP 18 2011/ DISCUSSION... SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF A COLD FRONT THAT EXTENDS FROM NEAR NOWATA TO TULSA TO BRISTOW. THE FRONT WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE AREA THIS EVENING WITH SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS OVER THE NEXT COUPLE HOURS. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. HAVE INCLUDED THE PRE FIRST PERIOD IN THE ZONES TO COVER GREATER CONVECTIVE COVERAGE THAT WILL TAKE PLACE BETWEEN NOW AND 7 PM. THE PRECIPITATION WILL BE ENDING BEFORE MIDNIGHT IN MOST PLACES FOLLOWING THE PASSAGE OF THE FRONT. A COUPLE NICE DAYS ARE ON TAP MONDAY AND TUESDAY WITH WARM AFTERNOONS AND COOL NIGHTS. THE NEXT COLD FRONT WILL SWEEP ACROSS THE AREA LATE TUESDAY NIGHT AND WEDNESDAY. MOISTURE WILL BE LIMITED WITH THIS FRONT SO WILL ONLY CARRY LOW POPS...MAINLY POST FRONTAL...AS AN UPPER TROUGH SWINGS ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY. COOLER AND DRIER AIR WILL MOVE INTO THE AREA BEHIND THIS FRONT AND UPPER TROUGH WITH AN EXTENDED STRETCH OF DRY WEATHER AND VERY LITTLE CLOUDINESS EXPECTED. A WARMING TREND WILL DEVELOP BY NEXT WEEKEND AS AN UPPER RIDGE BUILDS OVER THE CENTRAL PLAINS. A CLOSED LOW OVER THE SOUTHEAST U.S. WILL RETROGRADE WEST WITH TIME BUT WILL LIKELY REMAIN TOO FAR TO OUR EAST AND SOUTH TO HAVE ANY REAL EFFECT ON OUR WEATHER. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. && .PRELIMINARY POINT TEMPS/POPS... TUL 83 59 83 56 / 50 10 10 0 FSM 83 63 83 55 / 70 40 10 0 MLC 89 61 84 54 / 60 20 10 0 BVO 81 57 83 51 / 20 10 10 0 FYV 79 59 78 47 / 70 40 10 0 BYV 77 59 77 50 / 70 40 10 0 MKO 86 60 82 54 / 60 20 10 0 MIO 78 59 79 53 / 60 20 10 0 F10 85 60 83 54 / 60 20 10 0 HHW 93 64 85 57 / 60 40 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...02 LONG TERM....99 AVIATION...02
Hazardous weather outlook, Sep 18, 7:05 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT SUN SEP 18 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
703 PM CDT SUN SEP 18 2011
...SEVERE WEATHER THREAT SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS.
FLASH FLOOD.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NEAR THUNDERSTORMS.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS DURING THE EARLY EVENING. WIDESPREAD SEVERE
THUNDERSTORMS WILL BECOME LESS LIKELY THROUGH THE EVENING AS
FRONT MOVES THROUGH THE AREA...AND THE AIRMASS BECOMES MORE
STABLE. HOWEVER...ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE
THROUGH AT LEAST 11 PM.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE BY MID-WEEK AS ANOTHER UPPER
LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH THE REGION.
COOLER AND DRIER WEATHER IS EXPECTED FOR LATE WEEK AND NEXT WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Sep 18, 6:11 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CDT SUN SEP 18 2011
ARZ029-OKZ076-190000-
LE FLORE OK-SEBASTIAN AR-
611 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
CENTRAL SEBASTIAN
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 611 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF CAMERON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CAMERON...CROSSROADS...MILLTOWN...
HARTFORD...HACKETT...GREENWOOD...ARKOLA...HUNTINGTON...MIDLAND...
DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...JENSON...EXCELSIOR...
MANSFIELD AND BLOOMER.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3514 9402 3513 9404 3514 9413 3510 9414
3507 9423 3504 9422 3496 9453 3513 9461
3532 9411 3526 9408 3522 9408 3520 9405
TIME...MOT...LOC 2311Z 249DEG 19KT 3508 9447Special weather statement, Sep 18, 6:37 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT SUN SEP 18 2011
OKZ049-073-075-190030-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
637 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL PITTSBURG...CENTRAL PUSHMATAHA AND LATIMER
AT 637 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAILEYVILLE TO 5 MILES SOUTHWEST OF FINLEY...MOVING
EAST AT 30 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3492 9565 3500 9507 3432 9504 3419 9562
TIME...MOT...LOC 2337Z 260DEG 24KT 3484 9554 3429 9552Special weather statement, Sep 18, 6:56 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT SUN SEP 18 2011
OKZ073>075-190045-
HASKELL OK-LATIMER OK-PITTSBURG OK-
656 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
HASKELL...NORTHEASTERN PITTSBURG AND NORTHWESTERN LATIMER
AT 657 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
FEATHERSTON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...LEQUIRE...
LEWISVILLE...KINTA...WHITEFIELD...FEATHERSTON AND QUINTON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3515 9556 3527 9525 3526 9524 3528 9521
3534 9505 3510 9495 3498 9548
TIME...MOT...LOC 2357Z 250DEG 19KT 3510 9541Special weather statement, Sep 18, 7:16 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT SUN SEP 18 2011
OKZ073-075-190115-
LATIMER OK-PITTSBURG OK-
716 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG AND WESTERN LATIMER
AT 717 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES WEST OF ASHLAND TO GOWEN...MOVING EAST AT 10
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
YANUSH...HIGGINS...GOWEN...MCALESTER...KIOWA...PITTSBURG...BLANCO...
ASHLAND...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...BACHE...ALDERSON
AND KREBS.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3508 9547 3470 9523 3464 9589 3468 9589
3468 9609 3468 9610 3481 9610
TIME...MOT...LOC 0017Z 257DEG 8KT 3470 9627 3489 9547Special weather statement, Sep 18, 7:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT SUN SEP 18 2011
ARZ002-011-190115-
CARROLL AR-MADISON AR-
740 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN CARROLL AND MADISON
AT 741 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF KINGSTON TO 5 MILES SOUTHWEST OF
BRASHEARS...MOVING EAST AT 35 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3612 9347 3609 9347 3608 9344 3597 9345
3592 9350 3576 9352 3577 9391 3576 9392
3576 9396 3592 9395 3617 9365 3613 9330
3612 9330
TIME...MOT...LOC 0041Z 279DEG 29KT 3607 9354 3574 9381Special weather statement, Sep 18, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT SUN SEP 18 2011
OKZ070-074-190215-
HASKELL OK-MUSKOGEE OK-
821 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN HASKELL
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
AT 822 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WHITEFIELD...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...STIGLER...WHITEFIELD...BRIARTOWN
AND PORUM.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3529 9540 3531 9536 3529 9535 3532 9534
3546 9507 3532 9495 3512 9534
TIME...MOT...LOC 0122Z 232DEG 14KT 3523 9527The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:02 PM CDT | Areal Flood Advisory | TSA | Adair | 118 min |
| Sep 18, 7:16 PM CDT | Special Weather Statement | TSA | Pittsburg | 59 min |
| Sep 18, 7:40 PM CDT | Special Weather Statement | TSA | Madison | 35 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.